Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Apr 9, 2008, 10:44 PM CDT for Howard County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2008, 10:44 PM CDT (03:44 UTC)
- Expired
- Apr 10, 2008, 12:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Howard County, TX
The radar
The Midland/Odessa radar (KMAF), 80 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 10:49 PM CDT | FLASH FLOOD | 3 Sw Big Spring, TX | STREET FLOODING NEAR THE AIRPARK 8 TO 10 INCHES DEEP |
| Apr 9, 11:02 PM CDT | FLASH FLOOD | 3 Sw Big Spring, TX | 6 INCHES STANDING WATER AT AIRPARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 100344 FFWMAF TXC227-100545- /O.NEW.KMAF.FF.W.0001.080410T0344Z-080410T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1044 PM CDT WED APR 9 2008 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HOWARD COUNTY IN WEST TEXAS... * UNTIL 1245 AM CDT * AT 1041 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED POSSIBLE FLASH FLOODING FROM A THUNDERSTORM NEAR BIG SPRING...MOVING EAST AT 40 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... BIG SPRING... COAHOMA... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3249 10164 3248 10123 3211 10125 3213 10165 TIME...MOT...LOC 0343Z 254DEG 43KT 3225 10144 $$
1 follow-up statement
000 WGUS74 KMAF 100354 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1054 PM CDT THU APR 9 2008 TXC227-100545- /O.CON.KMAF.FF.W.0001.000000T0000Z-080410T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOWARD- 1054 PM CDT THU APR 9 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR CENTRAL HOWARD COUNTY... AT 1051 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR SAND SPRINGS...OR 9 MILES EAST OF BIG SPRING...MOVING EAST AT 40 MPH. REPORTS INDICATE STREET FLOODING IN BIG SPRING WITH WATER 8 TO 10 INCHES DEEP ON U.S. 87 JUST SOUTH OF BIG SPRING. THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS...COAHOMA...SAND SPRINGS AND MIDWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING FOR SOUTHWESTERN TEXAS. LAT...LON 3249 10164 3248 10123 3211 10125 3213 10165 TIME...MOT...LOC 0353Z 254DEG 43KT 3228 10130 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 9, 9:28 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 9, 9:28 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
928 PM CDT WED APR 9 2008
.FIRE WEATHER...
UPDATE TO REMOVE TDY/S RFW FROM FIRE WX PRODUCTS. ALTHOUGH LOCAL
RFW CONDITIONS OCCURRING ACRS WRN PB/TRANS PECOS AND EXPECT THAT
THOSE WILL ABATE WITHIN NEXT HR OR SO.
&&
.PREV DISCUSSION... /ISSUED 823 PM CDT WED APR 9 2008/
UPDATE...
HAVE UPDATED PUBLIC PRODUCTS TO REFLECT NEW TORNADO WATCH 182 UNTIL
02Z.
PREV DISCUSSION... /ISSUED 235 PM CDT WED APR 9 2008/
DISCUSSION...
TRANSITIONAL WEATHER PATTERN ONGOING THIS AFTERNOON WITH FIRE
WEATHER CONCERNS WEST AND SEVERE WEATHER POSSIBLE EAST.
CURRENT SATELLITE IMAGERY INDICATES MODEST JET STREAK /100KT PER RUC
DATA/ MOVING NORTHEAST THROUGH THE FORECAST AREA. CLOUD COVER FROM
EARLIER THIS AM HAS LARGELY ERODED FROM THE OVC CONDITIONS EXCEPT IN
THE EXTREME NORTHEASTERN PORTIONS OF THE FORECAST AREA...AND NOW SEEING
CU DEVELOPMENT ACROSS THE EASTERN PORTIONS OF THE FORECAST AREA.
DRYLINE /LOCATED ALONG A LAMESA...TO WINK...TO DRYDEN LINE/ HAS BEGUN
SLOW MOVEMENT TO THE EAST AND WILL CONTINUE THIS TREND AS SUPPORT
INCREASES. INSTABILITY LOOKS TO BE ON THE INCREASE THIS AFTERNOON
WITH SURFACE LAPSE RATES NEAR 8 C/KM...AVG CAPE VALUES OF 2500 J/KG
/CONSISTENT WITH 09/18Z MAF SOUNDING/...AND MINUS 8 LI/S ALONG THE
MAF/SJT FORECAST BORDERS...WILL ALLOW FOR THE POSSIBILITY OF STRONG
TO SEVERE CONVECTION THIS AFTERNOON. GIVEN WIND PROFILES FROM THE
MAF SOUNDING...DECENT SPEED AND DIRECTIONAL SHEER IS AVAILABLE FOR
ROTATION WITH ANY CELLS THAT GET GOING. WILL HIGHLIGHT SEVERE
THREATS WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES ALL
POSSIBLE THIS AFTERNOON/EVENING AND INTO THE EARLY OVERNIGHT BEFORE
BEST DYNAMICS PUSH EAST OUT OF THE AREA. TORNADO WATCH 178 HAS BEEN
ISSUED FOR FAR EASTERN COUNTIES UNTIL 10/01Z.
BEHIND THE DRYLINE...EXTREMELY DRY CONDITIONS CONTINUE WITH RELATIVE
HUMIDITY VALUES OF 10 TO 15 PERCENT. WINDS HAVE PICKED UP TO NEAR
25KT WITH GUSTS TO NEAR 30KT IN SOME LOCATIONS...GIVING WAY TO
INCREASED FIRE WEATHER CONCERNS THERE. WILL CONTINUE THE RED FLAG
WARNING FOR TODAY /SEE FIRE WX DISCO BELOW/.
AFTER WHAT LOOKS TO BE AN EVENTFUL AFTERNOON AND EVENING...THURSDAY
WILL TRANSITION BACK TO DRY AND WINDY CONDITIONS AREA WIDE AS THE
MAIN UPPER LEVEL TROUGH SWINGS THROUGH THE AREA. HIGHS THURSDAY WILL
NOT BE AS WARM AS RECENT DAYS GIVEN THE AMOUNT OF LINGERING CLOUD
COVER AND OVERWORKED ATMOSPHERE FROM WED. EXPECT HIGHS IN THE MID
70S TO UPPER 80S MOST AREAS...WITH AREAS ALONG THE RIO GRANDE NEAR
90. CURRENTLY HAVE A HIGH WIND WARNING OUT FOR THE WEST TEXAS AND
SOUTHEAST NEW MEXICO MOUNTAINS...WITH A HIGH WIND WATCH OUT FOR
OTHER LOCATIONS. CONFIDENCE STILL A LOW ON WHETHER WINDS ACROSS THE
PLAINS WILL REACH HIGH WIND CRITERIA OR FLIRT MORE AROUND THE
ADVISORY AREA. SO LEFT HIGH WIND WATCH IN PLACE FOR NOW TO ALLOW
MID SHIFT TO LOOK AT ANOTHER MODEL RUN FOR BETTER DETAILS. IN
ADDITION...BECAUSE OF LACK OF CONFIDENCE IN SOME WINDS...WENT AHEAD
AND LEFT FIRE WEATHER WATCH INTACT AS WELL. EXPECT THAT THIS WILL
BE UPGRADED TO A RFW...ESPECIALLY AREAS NORTH...BUT JUST HAD TOO
MANY HESITATIONS TO PULL THE TRIGGER THIS RUN. EITHER WAY...FIRE
WEATHER CONCERNS WILL BE SIGNIFICANTLY ELEVATED ON THURSDAY GIVEN
THE EXPECTED CONDITIONS.
A COLD FRONT WILL DROP DOWN INTO THE AREA ON FRIDAY BEHIND THE UPPER
LEVEL TROUGH. THIS WILL MODERATE TEMPS MOVING INTO THE WEEKEND.
HIGHS FRIDAY AND SATURDAY WILL BE NEAR 70 AT MAF WITH MOST OTHER
LOCATIONS IN THE LOW TO MID 70S. THE USUAL WARM SPOTS WILL LIKELY
HIT 80 THROUGH THE WEEKEND. LOWS AGAIN LOOK TO DROP BACK DOWN INTO
THE 40S WITH LIGHTER WINDS...AND CLEARING SKIES.
EARLY NEXT WEEK...AND UPPER LEVEL RIDGE WILL MOVE OVER THE CENTRAL
CONUS. WILL AGAIN SEE A WARMING TREND AS AN H85 THERMAL RIDGE PARKS
ITSELF JUST TO THE WEST OF THE AREA...AND UPPER LEVEL NORTHWEST FLOW
AIDS IN COMPRESSIONAL WARMING NEAR THE AREA. REMAINDER OF THE
FORECAST LOOKS TO STAY DRY AT THIS POINT.
FIRE WEATHER...
EXTREMELY DRY CONDITIONS CONTINUE BEHIND THE DRYLINE THIS
AFTERNOON...ROUGHLY ALONG AND WEST OF A LAMESA...TO WINK...TO DRYDEN
LINE. WINDS HAVE INCREASED FROM THE SOUTHWEST AT 20KT WITH GUSTS TO
NEAR 25KT THIS AFTERNOON ACROSS THIS AREA. WINDS IN THE GUADALUPE
MOUNTAINS HAVE LIKEWISE BEEN SUSTAINED NEAR 25KT WITH GUSTS TO OVER
40 KT IN THE PAST HOUR. EXPECT THIS TREND TO CONTINUE THROUGHOUT
THE AFTERNOON AND INTO THE EARLY OVERNIGHT HOURS. WHILE RH RECOVERY
WILL NOT BE GREAT...IT IS EXPECTED TO INCREASE JUST ENOUGH /20 TO
30 PERCENT/ TO ALLOW THE RED FLAG WARNING IN EFFECT TO DROP OFF THE
TABLE TONIGHT. WINDS HOWEVER WILL REMAIN ELEVATED THROUGHOUT THE
OVERNIGHT HOURS...ESPECIALLY IN THE MOUNTAINS WHERE A HIGH WIND
WARNING IS ALREADY IN EFFECT FOR THE GUADALUPE MOUNTAINS...AND WILL
GO INTO EFFECT AT 10/00Z FOR THE DAVIS MOUNTAINS. GIVEN THESE
CONDITIONS...EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN
TOMORROW. THERE IS A LITTLE UNCERTAINTY WITH REGARD TO HOW HIGH
WINDS SPEEDS WILL ACTUALLY GET...SO HAVE HELD OFF ON UPGRADING THE
FIRE WEATHER WATCH THIS SHIFT...BUT FEEL FAIRLY CONFIDENT THAT IT
WILL BE UPGRADED OVERNIGHT AT LEAST ACROSS THE NORTHERN PERIPHERY OF
THE FORECAST AREA. EITHER WAY...FIRE WEATHER INTERESTS WILL NEED TO
CLOSELY MONITOR THE WEATHER CONDITIONS...AND BE PREPARED FOR
INCREASED FIRE ACTIVITY ON THURSDAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 8 AM TO 9 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM 9 AM TO 6 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING FROM 8 PM THIS EVENING TO 9 PM MDT THURSDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...FIRE WEATHER WATCH FROM 9 AM CDT /8 AM MDT/ TO 10 PM CDT /9 PM
MDT/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM 10 AM TO 7 PM CDT THURSDAY FOR THE
FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...REAGAN...REEVES
COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 9 PM CDT /8 PM MDT/ THIS EVENING TO 10 PM
CDT /9 PM MDT/ THURSDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Apr 9, 1:45 PM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT WED APR 9 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 145 PM CDT WED APR 9 2008 /1245 PM MDT WED APR 9 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... MAINLY EAST OF A LAMESA TO SANDERSON LINE. SOME OF THESE THUNDERSTORMS COULD REACH SEVERE LEVELS LATER THIS AFTERNOON INTO THE EVENING HOURS...ESPECIALLY ALONG AND EAST OF A GAIL TO BIG SPRING TO IRAAN LINE...WITH THE MAIN THREATS BEING LARGE HAIL AND ISOLATED TORNADOES. A RED FLAG WARNING CONTINUES IN EFFECT THIS AFTERNOON AND EVENING FOR SOUTHEASTERN NEW MEXICO... THE TRANS PECOS...THE GUADALUPE AND DAVIS MOUNTAINS... AND THE BIG BEND REGION FOR DRY AND WINDY CONDITIONS AND VERY HIGH TO EXTREME FIRE DANGER .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY WILL BE A CRITICAL FIRE WEATHER DAY FOR ALL OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS AS VERY DRY AND VERY WINDY CONDITIONS ARE EXPECTED. A FIRE WEATHER WATCH IS IN EFFECT AREA WIDE FOR THURSDAY. IN ADDITION...HIGH WIND WARNINGS ARE IN EFFECT FOR THE DAVIS AND GUADALUPE MOUNTAINS THROUGH THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS... LAW ENFORCEMENT...AND SKYWARN SPOTTERS ALONG AND EAST OF A GAIL TO BIG SPRING TO IRAAN LINE SHOULD CONTINUE MONITORING DEVELOPING WEATHER CONDITIONS AND CONSIDER ACTIVATION THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 9, 7:36 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 736 PM CDT WED APR 9 2008 TXZ048-100100- SCURRY- 736 PM CDT WED APR 9 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN SCURRY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER MIDWAY AT 736 PM CDT...MOVING NORTHEAST AT 30 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING FOR WEST TEXAS. GUSTY WINDS...HAIL TO ONE HALF INCH... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Local storm report, Apr 9, 7:37 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
737 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL IRA 32.58N 101.00W
04/09/2008 E0.75 INCH SCURRY TX PUBLIC
PENNY SIZE HAIL REPORTED IN IRA.
0715 PM TSTM WND DMG 5 NNE COLORADO CITY 32.47N 100.83W
04/09/2008 MITCHELL TX TRAINED SPOTTER
TRAINED SPOTTERS REPORT A BARN DESTROYED AND POWER LINES
DOWN JUST EAST OF THE INTERSECTION OF STATE HIGHWAY 208
AND FM 1982 IN NORTHERN MITCHELL COUNTY.
0715 PM HAIL SNYDER 32.71N 100.92W
04/09/2008 E0.25 INCH SCURRY TX TRAINED SPOTTER
TRAINED SPOTTERS REPORT PENNY TO NICKEL SIZE HAIL IN
SNYDER.
&&
LINDSEYLocal storm report, Apr 9, 7:37 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
737 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL IRA 32.58N 101.00W
04/09/2008 E0.75 INCH SCURRY TX PUBLIC
PENNY SIZE HAIL REPORTED IN IRA.
0715 PM TSTM WND DMG 5 NNE COLORADO CITY 32.47N 100.83W
04/09/2008 MITCHELL TX TRAINED SPOTTER
TRAINED SPOTTERS REPORT A BARN DESTROYED AND POWER LINES
DOWN JUST EAST OF THE INTERSECTION OF STATE HIGHWAY 208
AND FM 1982 IN NORTHERN MITCHELL COUNTY.
0715 PM HAIL SNYDER 32.71N 100.92W
04/09/2008 E0.88 INCH SCURRY TX TRAINED SPOTTER
TRAINED SPOTTERS REPORT PENNY TO NICKEL SIZE HAIL IN
SNYDER.
&&
LINDSEYSpecial weather statement, Apr 9, 8:01 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 801 PM CDT WED APR 9 2008 TXZ051-052-100130- HOWARD-MARTIN- 801 PM CDT WED APR 9 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL MARTIN AND NORTHWESTERN HOWARD COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED 14 MILES SOUTHWEST OF KNOTT AT 801 PM CDT...MOVING NORTHEAST AT 40 MPH. SMALL HAIL TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Apr 9, 8:37 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
837 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL LUTHER 32.45N 101.46W
04/09/2008 E1.25 INCH HOWARD TX TRAINED SPOTTER
&&
DHSpecial weather statement, Apr 9, 9:01 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 901 PM CDT WED APR 9 2008 TXZ059-060-067-075-100415- LOVING-WINKLER-WARD-PECOS- INCLUDING THE CITIES OF...MENTONE...RED BLUFF LAKE...KERMIT... MONAHANS...FORT STOCKTON 901 PM CDT WED APR 9 2008 ...STRONG WINDS AND BLOWING DUST ACROSS THE AREA... STRONG WINDS AND AREAS OF BLOWING DUST ARE OCCURRING ACROSS THE TRANS PECOS AND WESTERN PERMIAN BASIN. WEST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE THROUGH 11 PM. LOCAL VISIBILITIES MAY DROP TO 1 TO 3 MILES. USE CAUTION WHILE DRIVING ESPECIALLY ON NORTH AND SOUTH ORIENTED ROADS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:17 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Martin | 58 min |
| Apr 9, 9:10 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 50 min |
| Apr 9, 9:28 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 62 min |
| Apr 9, 9:47 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 43 min |
| Apr 9, 9:54 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 36 min |
| Apr 9, 9:59 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 46 min |
| Apr 9, 10:07 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 53 min |
| Apr 9, 10:19 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 56 min |
| Apr 9, 10:28 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 47 min |
| Apr 9, 10:35 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 25 min |
| Apr 9, 10:35 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 25 min |
| Apr 9, 10:57 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 33 min |
| Apr 9, 11:01 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 59 min |
| Apr 9, 11:17 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 28 min |
| Apr 9, 11:26 PM CDT | Flash Flood Warning | MAF | Scurry | 2 hr |
| Apr 9, 11:35 PM CDT | Flash Flood Warning | MAF | Mitchell | 115 min |
| Apr 10, 4:32 AM CDT | Wind Advisory | MAF | Crane, Ector, Glasscock, Loving, Midland, Pecos and 4 more | 14 hr |
| Apr 10, 5:35 AM CDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 16 hr |
| Apr 10, 2:58 PM CDT | Fire Weather Watch | MAF | 14 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.